Alert archive / Nevada / Wind Advisories in 2026

Wind Advisory 3, NWS Reno, NV

March 2, 2026Mono County, California; 5 counties in Nevada

NWS Reno, NV issued this wind advisory at Mar 2, 2026, 1:15 PM PST for Mono County, California; 5 counties in Nevada. It took effect at Mar 4, 2026, 10:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2026, 1:15 PM PST (21:15 UTC)
In effect from
Mar 4, 2026, 10:00 AM PST
Expired
Mar 4, 2026, 10:00 PM PST
In force
12 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Churchill County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 70 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2026-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2026-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

027 
WWUS75 KREV 022115
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
115 PM PST Mon Mar 2 2026

NVZ001-050600-
/O.NEW.KREV.WI.Y.0003.260304T2100Z-260305T0600Z/
Mineral and Southern Lyon Counties-
Including the cities of Smith Valley, Hawthorne, Mina, Schurz,
and Yerington
115 PM PST Mon Mar 2 2026

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph. 

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...From 1 PM to 10 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Gusty winds may loft blowing dust from dry lake beds and desert 
  sinks, reducing visibility.

* ADDITIONAL DETAILS...Use caution when traveling along north to 
  south oriented roadways, as travel may be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ004-050600-
/O.NEW.KREV.WI.Y.0003.260304T2100Z-260305T0600Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fallon, Lovelock, Imlay, Fernley, Silver
Springs, and Nixon
115 PM PST Mon Mar 2 2026

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph. Wave 
  heights of 2 to 4 feet on Pyramid lake.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...From 1 PM to 10 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Small boats, kayaks and paddle boards will be prone to capsizing 
  and should remain off lake waters until conditions improve. Gusty 
  winds may loft blowing dust from dry lake beds and desert sinks, 
  reducing visibility.

* ADDITIONAL DETAILS...Choppy lake waters are expected for Pyramid 
  Lake. Use caution when traveling along north to south oriented 
  roadways, as travel may be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

HR
3 follow-up statements
479 
WWUS75 KREV 032016
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1216 PM PST Tue Mar 3 2026

CAZ072-NVZ002-050600-
/O.NEW.KREV.LW.Y.0004.260304T1500Z-260305T0600Z/
Greater Lake Tahoe Area-Greater Lake Tahoe Area-
Including the cities of Tahoe City, Truckee, South Lake Tahoe,
Glenbrook, Markleeville, Stateline, and Incline Village
1216 PM PST Tue Mar 3 2026

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY FOR 
LAKE TAHOE...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph and waves 2 
  to 4 feet for Lake Tahoe.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 7 AM to 10 PM PST Wednesday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a 
sudden increase in winds and wave heights. Consider postponing 
boating activities on the lake until a day with less wind.

&&

$$

CAZ073-050600-
/O.EXB.KREV.WI.Y.0003.260304T1800Z-260305T0600Z/
Mono County-
Including the cities of Mammoth Lakes, Bridgeport, Lee Vining,
and Coleville
1216 PM PST Tue Mar 3 2026

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. Wind 
  prone canyons along US-395 may exceed 65 mph.

* WHERE...Mono County.

* WHEN...From 10 AM to 10 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, decorations, and trash cans before winds increase which 
could blow these items away. The best thing to do is prepare ahead 
of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ001-050600-
/O.CON.KREV.WI.Y.0003.260304T2100Z-260305T0600Z/
Mineral and Southern Lyon Counties-
Including the cities of Yerington, Mina, Schurz, Smith Valley,
and Hawthorne
1216 PM PST Tue Mar 3 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST 
WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph. 

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...From 1 PM to 10 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Gusty winds may loft blowing dust from dry lake beds and desert 
  sinks, reducing visibility.

* ADDITIONAL DETAILS...Use caution when traveling along north to 
  south oriented roadways, as travel may be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, decorations, and trash cans before winds increase which 
could blow these items away. The best thing to do is prepare ahead 
of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ004-050600-
/O.CON.KREV.WI.Y.0003.260304T2100Z-260305T0600Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Lovelock, Imlay, Fallon, Fernley, Nixon,
and Silver Springs
1216 PM PST Tue Mar 3 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST 
WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph. Wave 
  heights of 2 to 5 feet on Pyramid lake, highest along eastern 
  shores.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...From 1 PM to 10 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Small boats, kayaks and paddle boards will be prone to capsizing 
  and should remain off lake waters until conditions improve. Gusty 
  winds may loft blowing dust from dry lake beds and desert sinks, 
  reducing visibility.

* ADDITIONAL DETAILS...Choppy lake waters are expected for Pyramid 
  Lake. Use caution when traveling along north to south oriented 
  roadways, as travel may be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, decorations, and trash cans before winds increase which 
could blow these items away. The best thing to do is prepare ahead 
of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TF
416 
WWUS75 KREV 040944
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
144 AM PST Wed Mar 4 2026

CAZ073-050600-
/O.CON.KREV.WI.Y.0003.260304T1800Z-260305T0600Z/
Mono County-
Including the cities of Lee Vining, Coleville, Bridgeport, and
Mammoth Lakes
144 AM PST Wed Mar 4 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM 
PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. Wind 
  prone canyons along US-395 may exceed 65 mph.

* WHERE...Mono County.

* WHEN...From 10 AM this morning to 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, decorations, and trash cans before winds increase which 
could blow these items away. The best thing to do is prepare ahead 
of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ001-050600-
/O.CON.KREV.WI.Y.0003.260304T2100Z-260305T0600Z/
Mineral and Southern Lyon Counties-
Including the cities of Smith Valley, Yerington, Mina, Hawthorne,
and Schurz
144 AM PST Wed Mar 4 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM 
PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph. Wind prone 
  canyons along US-95 and Walker Lake may exceed 65 mph.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...From 1 PM this afternoon to 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Gusty winds may loft blowing dust from dry lake beds and desert 
  sinks, reducing visibility.

* ADDITIONAL DETAILS...Use caution when traveling along north to 
  south oriented roadways, as travel may be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, decorations, and trash cans before winds increase which 
could blow these items away. The best thing to do is prepare ahead 
of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ004-050600-
/O.CON.KREV.WI.Y.0003.260304T2100Z-260305T0600Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Silver Springs, Imlay, Nixon,
Fallon, and Lovelock
144 AM PST Wed Mar 4 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM 
PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph. Wave 
  heights of 2 to 5 feet on Pyramid lake, highest along eastern 
  shores.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...From 1 PM this afternoon to 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Small boats, kayaks and paddle boards will be prone to capsizing 
  and should remain off lake waters until conditions improve. Gusty 
  winds may loft blowing dust from dry lake beds and desert sinks, 
  reducing visibility.

* ADDITIONAL DETAILS...Choppy lake waters are expected for Pyramid 
  Lake. Use caution when traveling along north to south oriented 
  roadways, as travel may be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ072-NVZ002-050600-
/O.CON.KREV.LW.Y.0004.260304T1500Z-260305T0600Z/
Greater Lake Tahoe Area-Greater Lake Tahoe Area-
Including the cities of Glenbrook, Stateline, Truckee, South Lake
Tahoe, Markleeville, Tahoe City, and Incline Village
144 AM PST Wed Mar 4 2026

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 
PM PST THIS EVENING FOR LAKE TAHOE...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph and waves 2 
  to 4 feet for Lake Tahoe.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 7 AM this morning to 10 PM PST this evening.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a 
sudden increase in winds and wave heights. Consider postponing 
boating activities on the lake until a day with less wind.

&&

$$

CJ
620 
WWUS75 KREV 050551
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
951 PM PST Wed Mar 4 2026

CAZ073-NVZ001-004-050700-
/O.EXP.KREV.WI.Y.0003.000000T0000Z-260305T0600Z/
Mono County-Mineral and Southern Lyon Counties-Western Nevada
Basin and Range including Pyramid Lake-
Including the cities of Yerington, Hawthorne, Fernley, Fallon,
Mammoth Lakes, Lee Vining, Nixon, Bridgeport, Mina, Smith Valley,
Lovelock, Silver Springs, Coleville, Schurz, and Imlay
951 PM PST Wed Mar 4 2026

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds have decreased below advisory levels, therefore the advisory 
will expire.

$$

CAZ072-NVZ002-050700-
/O.EXP.KREV.LW.Y.0004.000000T0000Z-260305T0600Z/
Greater Lake Tahoe Area-Greater Lake Tahoe Area-
Including the cities of Glenbrook, Incline Village, Tahoe City,
Markleeville, South Lake Tahoe, Truckee, and Stateline
951 PM PST Wed Mar 4 2026

...LAKE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds have decreased below advisory levels, therefore the advisory 
will expire.

$$

CM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:27 AM PST, 9 hours 48 minutes earlier. Its key messages:

  • * Rain and high elevation snow chances continue into this afternoon with low chances for isolated thunderstorms. * Following a precipitation pause Tuesday, a mid-week cold front will bring back light rain and snow chances areawide and gusty to strong winds to areas south of US-50. * Dry conditions and near-average temperatures are forecast toward the end of the week.
Area forecast discussion, Mar 2, 3:27 AM PST, 9 hours 48 minutes before
Area Forecast Discussion
National Weather Service Reno NV
327 AM PST Mon Mar 2 2026

.KEY MESSAGES...

* Rain and high elevation snow chances continue into this
  afternoon with low chances for isolated thunderstorms.

* Following a precipitation pause Tuesday, a mid-week cold front will
  bring back light rain and snow chances areawide and gusty to
  strong winds to areas south of US-50.

* Dry conditions and near-average temperatures are forecast toward
  the end of the week.

&&

.DISCUSSION...

The latest RAP upper air analysis shows low pressure over N CA this
morning giving the CWA a southwesterly flow aloft. Forecast guidance
shows the low traveling eastward along the N NV state border
through today with an upper ridge feature moving in late tonight
into Tuesday. At the surface, the region continues to see shower
and isolated thunderstorm chances early this morning that will
mostly taper off later this morning. There does look to be around
a 20-40% chance of some lingering isolated showers in Lassen, W
Modoc, N Washoe, and Churchill Counties going through the
afternoon hours. But the latest run of the RRFS shows the
precipitation chances ending completely late this evening. Snow
levels this morning expect to be ~5.5-6 kft along and north of
US-50 and ~6-7 kft to the south of US-50 before becoming 6.5-7.5
kft in the afternoon. QPF values from this lingering light
precipitation today range between a trace to around 0.2 inches.
Daytime high temperatures today will be cooler than those seen
over the weekend with the valleys being between 50-60 degrees and
higher elevations in the Sierra being in the middle to upper 40s.
The dry period continues on Tuesday with area temperatures warming
up by 5-10 degrees.

For Wednesday into Thursday, model guidance depicts a PacNW trough
traveling through the Western CONUS. With this pattern above, a cold
front is expected to pass through the region causing valley rain and
mountain snow chances to return on Wednesday mostly for areas
north of US-50. Current QPF values range from a trace to around
0.25 inches along the OR border. Snowfall accumulation will be
confined to the highest mountain peaks the mid-week snow chances
with an NBM probability of 1 inch or more being 10-30% at the
Sierra crest. For areas south of US-50, there are lesser chances
(~15-30%) for afternoon showers though the main concern will be
gusty to strong winds, especially along wind-prone areas near
Walker Lake and along US-395 in Mono county. According to the
latest NBM run, there is a 35-65% chance that wind gusts will
exceed 50 mph in these areas. Will continue to monitor this in
case a wind product is needed, but please keep these increased
winds in mind if you plan on traveling through the area on
Wednesday as they could cause hazardous conditions. On Thursday,
the cooling trend persists while area precipitation chances end
during the morning hours.

Going into the weekend, temperatures start a warming trend on Friday
with the region showing highs in the 50s and 60s by Sunday. Dry
conditions are also currently forecast for the region Friday
through Sunday. Friday does show some signs for some breezy to
gusty northerly winds possible with extended guidance showing an
enhanced jet moving over the area. Low confidence at this time,
but will continue to monitor in case as the day grows closer. -078

&&

.AVIATION...

VFR conditions mostly expected today for all terminals. The
exceptions are at KTRK which will be experiencing fog through
02/16Z and KMMH which could see a brief shower passing by during
the same time. Precipitation chances in the region mostly taper
off later this morning with areas closer to the OR border seeing
lingering chances continue into the afternoon. W NV TAF sites have
west-northwesterly winds gusting up to around 20 kts beginning
around 02/19-20Z. KMMH looks to be the outlier in the Sierra
terminals with westerly winds gusting up 23 kts in the morning and
afternoon. Dry conditions are expected to continue through
Tuesday. -078

&&

.AVALANCHE...

Light rain and snow showers chances (15-25%) expect to taper off
later this morning with dry conditions through the rest of the day.

* Snow levels and amounts: Snow levels look to be 5.5 kft-7 kft this
  morning before increasing to 6.5 to 7.5 kft this afternoon.
  Minimal additional snowfall accumulation expected (up to 1 inch in
  the Sierra crest of Mono County possible).

* SLR and SWE: SLRs 8-12:1 this morning. Additional SWE expected to
  be generally less than 0.1 inches.

* Wind gusts: Southwest ridgetop wind gusts up to 45 mph possible
  this morning decreasing this afternoon.

* Lightning: Thunderstorm chances generally <10%. -078

&&

.REV Watches/Warnings/Advisories...
NV...None.
CA...None.
&&

Nearby

Wind Advisories in Nevada, 2026Wind Advisories in California, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.